MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35FJCT
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigational analysis completed on 10/3/2019.The device was visually inspected and it was found in good conditions.A second visual inspection was performed.A kink was found in the peek housing and electrode damage was observed with evidence of sharp edges.Deflection testing was performed and it was found within specifications.The catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions were identified.The customer complaint cannot be confirmed.The root cause of the electrode damage cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a thermocool® sf nav bi-directional catheter, and the biosense webster inc.(bwi) product analysis lab (pal) found electrode damages.Initially it was reported that at the beginning of the procedure, during the mapping phase of the procedure the deflection mechanism of the catheter did not work properly.Catheter replacement resolved the issue.Surgery was not delayed and no fragments were generated.The procedure was successfully completed.No adverse patient consequences were reported.The observed deflection issue has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 9/25/2019, the bwi pal received the device for evaluation.Upon initial inspection, the distal tip was observed bent.Further testing was then performed.During a second visual inspection on 10/2/2019, the bwi pal observed a kink in the peek housing, electrode damage, and sharp edges.The observed bent distal tip and kinked peek housing has been assessed as not mdr reportable.The findings of electrode damage with sharp edges has been assessed as mdr reportable malfunctions.The awareness date has been reset to 10/2/2019.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9180618
Report Number2029046-2019-03747
Device Sequence Number2811560
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberBNI35FJCT
Device Lot Number17713235L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1